# SDR 2004FA0000873

- Difficulty date: September 22, 2004
- Submitted: October 12, 2004
- Operation: General aviation
- Aircraft: N2079S
- Make and model: Amtr CHALLENGERII
- Aircraft serial: CH22017
- Aircraft time: 13 hours
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Cell
- Condition: Mismanufactured
- Part time: 13 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FLIGHT, THE ROTAX ENGINE EXPERIENCED POWER LOSS AND PILOT PERFORMED EMERGENCY LANDING.  AIRCRAFT SUSTAINED SUBSTANTIAL DAMAGE AND PILOT WAS SERIOUSLY INJURED.  SUBSEQUENT INVESTIGATION REVEALED THAT WATER WAS IN BOTH CARBURETOR FUEL BOWLS, THE FUEL FILTER AND THE FUEL TANK.  DISCOVERED THAT THE 10 GALLON PLASTIC FUEL TANK HAD A LOW POINT MOLDED INTO IT FOR COLLECTION OF WATER AND DEBRIS, HOWEVER THERE WAS NO FUEL DRAIN VALVE IN ORDER TO SUMP THE TANK.
